MAUDE Adverse Event Report: ABBOTT MEDICAL Amplatzer Piccolo; Occluder, Patent Ductus, Arteriosus

ABBOTT MEDICAL Amplatzer Piccolo; Occluder, Patent Ductus, Arteriosus
Model Number 9-PDAP-04-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 4mm x 4mm amplatzer piccolo occluder was chosen for implant using an 4f amplatzer tvlp delivery system.The dimensions of the defect were 4.1 mm (aorta), 2.7 mm (pulmonary), and 7.5 mm in length.The sizing of the device was determined by angiography and transesophageal echocardiography.During the procedure it was noted that the occluder embolized.Angiography and transesophageal echocardiography were used during the procedure, and angiography identified the migration/embolization.The implanter believes the cause of embolization was difficulty in releasing the prosthesis, with twisting of the prosthesis within its own axis.It became known that the device had embolized during the procedure.The patient did not experience a rhythm change, and no leak was detected around the lobe of the device.An attempted percutaneous retrieval with snare was performed to address the embolization.The embolized device caused a partial or complete obstruction of blood flow and traveled to the distal branch of the right pulmonary artery.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.No additional information was provided.

Brand Name
Amplatzer Piccolo
Common Device Name
Occluder, Patent Ductus, Arteriosus
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key23881544
Report Number2135147-2025-07634
Device Sequence Number9464761
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public(01)05415067031013(17)290630(10)10430737
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number10430737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer09/15/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4F TVLP CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient SexUnknown
Patient Weight13 LB